New York, 2007Lake-Effect Snow in New York, February 16, 2007
February 16, 2007 · NWS ALY · 1 event in 1 county or zone
|The heaviest, and most persistent snowbands impacted southern Herkimer County, close to the Oneida County border, where up to 10 inches was reported in Frankfort.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lake Effect snowbands developed across portions of the western Adirondacks during Friday February 16th, before tapering off by Friday evening.|The heaviest, and most persistent snowbands impacted southern Herkimer County, close to the Oneida County border, where up to 10 inches was reported in Frankfort.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 16, 3:58 AM EST, 2 minutes earlier.
Area forecast discussion, Feb 16, 3:58 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
358 AM EST FRI FEB 16 2007
.SYNOPSIS...LOW PRESSURE CONTINUES TO MOVE SLOWLY NORTHEAST INTO THE
GULF OF SAINT LAWRENCE TODAY. A BRISK WESTERLY FLOW OF FRIGID AIR
WILL CONTINUE OVER THE REGION THROUGHOUT DAY...WITH LAKE EFFECT SNOW
CONTINUING EAST OF LAKE ONTARIO. THE LAKE EFFECT SNOW WILL OCCUR
MAINLY ACROSS THE MOHAWK VALLEY AND WESTERN ADIRONDACKS THROUGH THE
AFTERNOON. HIGH PRESSURE WILL BUILD IN FROM THE SOUTHEAST FRIDAY
NIGHT INTO SATURDAY WITH MODERATING TEMPERATURES AND LIGHTER WINDS.
A WEAK SURFACE LOW PRESSURE SYSTEM WILL APPROACH FROM THE GREAT
LAKES REGION AND MIDWEST SATURDAY NIGHT INTO SUNDAY WITH A CHANCE OF
SNOW SHOWERS.
LARGE SCALE OVERVIEW...BROAD CYCLONIC FLOW CONTINUES OVER THE ERN
HLF OF NORTH AMERICA WITH RIDGING OVER THE ERN PACIFIC AND WEST
COAST. A 500 MB CUTOFF LOW /THE VALENTINES DAY SNOWSTORM/ IS NEAR
THE GULF OF ST LAWRENCE AND PRINCE EDWARD ISLAND KEEPING A
W/NW FLOW OF FRIGID AIR OVER THE NORTHEAST. SEVERAL SHORT WAVES
CONTINUES TO ROLL ACROSS THE RIDGE OVER THE WEST COAST/ROCKY MTN
REGION. THE TREND WILL BE FOR THE WEST COAST RIDGE TO ERODE OVER THE
NEXT FEW DAYS. THE PNA PATTERN IS FORECAST TO BECOME NEGATIVE
/TROUGH OVER THE ERN PACIFIC AND WEST COAST/...WHILE THE NAO
CONTINUES TO HOVER WITH A NEUTRAL SIGNAL INTO NEXT WEEK.
OVERALL...AFTER A SHORTWAVE TROUGH CRASHES THROUGH DURING THE LATTER
PORTION OF THE WEEKEND...THE MID LEVEL FLOW WILL ATTEMPT TO TREND TO
A MORE QUASI-ZONAL PATTERN OVER THE NORTHEAST AND GREAT LAKES REGION
FOR THE MIDDLE OF NEXT WEEK.
&&
.SHORT TERM /TODAY THROUGH SUNDAY/...
TODAY...THE VALENTINE DAY STORM CONTINUES TO BE NEARLY STATIONARY
NEAR THE CANADIAN MARITIMES. THE OCCLUDED OR VERTICALLY STACKED LOW
WILL CONTINUES TO FUNNEL A W/NW FLOW OF FRIGID AIR ACROSS THE
REGION. IT WILL CONTINUE TO BE BLUSTERY DUE TO A STRONG SFC PRESSURE
GRADIENT BETWEEN THE STORM AND HIGH PRESSURE OVER TX. WE WILL KEEP
THE WIND CHILL ADVISORY FLAG UP THIS MORNING FOR LOCATIONS WEST OF
THE HUDSON RIVER VALLEY...THE NRN BERKS AND SRN VT EXCLUDING ERN
WINDHAM COUNTY. WIND CHILLS WILL BE -15 TO -25F IN SOME OF THESE
LOCATIONS.
ANOTHER COLD DAY WILL BE ON TAP WITH LAKE EFFECT SNOW PERSISTING FOR
THE WRN AND CNTRL MOHAWK VALLEY...AS WELL AS THE SRN ADIRONDACKS.
THE W/NW FLOW WILL ALSO GENERATE SOME UPSLOPE -SNSH OFF THE SRN
GREENS AND NRN BERKS. WE PLACED MAINLY LOW CHANCE POPS THERE...BUT
WENT AS HIGH AS LIKELY OVER WRN WINDHAM AND ERN BENNINGTON COUNTIES.
LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE THEE. BACKING UP TO THE
LAKE EFFECT FOR TODAY...WE HAVE A WARNING UP UNTIL 6 PM FOR SRN
HERKIMER...AND AN ADVISORY FOR NRN HERKIMER...ESPECIALLY SOUTH OF RT
28 UNTIL NOON. THE LOW LEVEL FLOW CONTINUES TO BE ALIGNING ALONG A
285-290 DEGREE TRAJECTORY WITH A NARROW BAND JUST NORTH OF I-90. THE
BAND THIS MORNING ON THE KTYX RADAR HAS WEAKENED A BIT...BUT MAY
STRENGTHEN IN THE LATE MORNING. ETA/WRF BUFKIT PROFILES FROM KSYR
AND KRME INDICATE MODERATE INSTABILITY WHICH BECOMES CONDITIONAL IN
THE LATE AFTERNOON. THE FLOW SLOWLY BEGINS TO BACK IN THE AFTERNOON.
THE DIRECTIONAL SHEAR LOOKS TO BE MINIMAL BELOW 700 MB DURING THE
MORNING INTO THE AFTERNOON. ALSO...THE INVERSION DOESN/T REALLY
LOWER TO 5 KFT UNTIL 21Z-00Z. THE GREATEST THREAT OF HITTING WARNING
CRITERIA SNOWFALL WOULD BE EXTREME SRN HERKIMER COUNTY SOUTH OF
HERKIMER AND LITTLE FALLS. THE EVOLUTION OF THE BAND WILL HAVE TO BE
MONITORED CLOSELY TODAY. WE PLACED A SLIGHT CHANCE OF SNOW SHOWERS
IN FOR THE CAPITAL REGION TODAY...IF THE BAND EXTENDS DOWN THE
VALLEY. WE ALSO INCREASED CLOUD COVER TO MOSTLY CLOUDY CONDITIONS
WITH THE LINGERING LOW LEVEL MOISTURE.
TONIGHT...THE MID AND LOW LEVEL FLOW BEGINS TO TURN ANTICYLONIC WITH
HIGH PRESSURE BUILDING IN FROM THE GULF OF MEXICO AND SOUTHEAST. WE
DID KEEP THE BEST CHANCES OF SNOW SHOWERS EARLY ON NORTH AND WEST OF
THE CAPITAL REGION. THE FLOW BACKS ENOUGH THAT THE WRN ADIRONDACKS
COULD GET A BRIEF BURST OF SNOWFALL...ESPECIALLY SINCE SOME WEAK
WARM AIR ADVECTION WILL BE ONGOING. LOW TEMPS WILL BE TRICKY. THE
WINDS WILL LIGHTEN TO 10 KTS OR LESS AND TURN TO THE SOUTHWEST. WE
TENDED TO GO CLOSE TO OR A LITTLE COLDER THAN THE GFSMOS GUIDANCE
VALUES DUE TO THE FRESH SNOW COVER....WHICH CLEARING SKIES AND LIGHT
WINDS WILL YIELD TEMPS IN THE SINGLE DIGITS AND LOWER TEENS.
SATURDAY...TEMPS WILL MODERATE A BIT WITH HIGH PRESSURE NOSING IN
FROM THE SOUTHEASTERN STATES. 850 TEMPS CLIMB TO ABOUT -8C TO -11C
OVER THE FCST AREA. SOME HIGH CLOUDS WILL START TO STREAM IN DURING
THE DAY AHEAD OF A SFC TROUGH OF LOW PRESSURE APPROACHING FROM THE
GREAT LAKES REGION AND OHIO VALLEY. WE TENDED TO AGREE WITH THE CAN
REGIONAL MODEL AND GFS BY KEEPING IT DRY FOR THE VAST MAJORITY OF
THE FCST AREA. WE DID PLACE A SLIGHT CHANCE/LOW CHANCE OF -SHSN IN
FOR THE SRN ADIRONDACKS LATE IN THE DAY.
SATURDAY NIGHT...THE WEAK SFC LOW PUSHES CLOSER WITH SOME WEAK LIFT
ASSOCIATED WITH THE THERMAL ADVECTION. THE BEST QG LIFT IN THE
H850-500 LAYER IS MAINLY ACROSS NRN NY. WE PLACED A CHANCE OF
-SHSNS IN FROM WEST TO EAST DURING THIS TIME FRAME. THE UPPER
LEVEL TROUGH AXIS LINGERS UPSTREAM OVER THE ERN GREAT LAKES REGION
AND OH VALLEY PRIOR TO 12Z SUN. SOME OF THE SHORT WAVE ENERGY IN
THE BASE OF THE TROUGH TRANSFERS TO THE COAST NEAR ERN NJ AND A SFC
LOW DEVELOPS WELL SOUTHEAST OF THE FCST AREA SUNDAY MORNING.
SUNDAY...THE H500 TROUGH AXIS QUICKLY TURNS NEGATIVE AND PUSHES A
COLD FRONT THROUGH THE FCST AREA. 850 MB TEMPS TUMBLE IN THE AFTER
NOON DUE TO THE STRONG COLD AIR ADVECTION /-17C TO -20C FROM SOUTH
TO NORTH/. WE KEPT A CHANCE OF -SHSNS IN DURING THIS PERIOD.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
SUN NIGHT INTO PRESIDENTS DAY...A QUICK SHOT OF ARCTIC AIR WORKS ITS
WAY INTO THE REGION WITH TEMPS RUNNING ABOUT 10-15 DEGREES BELOW
NORMAL. HIGH PRESSURE WILL BE BUILDING IN FROM THE SOUTHEAST AND
MIDDLE ATLANTIC REGION.
TUESDAY-WEDNESDAY WILL FEATURE TEMPS RISING CLOSE TO NORMAL TO
SLIGHTLY ABOVE NORMAL LEVELS WITH THE HIGH BUILDING IN FROM THE OFF
THE LOWER MIDDLE ATLANTIC COAST. A WARM FRONT WILL PASS MON NIGHT
INTO TUE WITH PERHAPS SOME SCT -SHSNS WEST OF THE CAPITAL REGION. A
COLD FRONT WILL DROP SOUTHWARD WEDNESDAY WITH HIGH PRESSURE TRYING
TO BUILD IN FROM NEAR HUDSON BAY. LOW PRESSURE WILL BE ORGANIZING
NEAR THE LOWER MS RIVER VALLEY. THIS STORM WILL REORGANIZE OVER THE
MID ATLANTIC STATES THU MORNING AND MAY BRING SOME SNOW OR MIXED
PCPN TO THE REGION TO CLOSE THE WEEK. NO CHANGES WERE MADE IN THE
EXTENDED BEYOND MONDAY MORNING.
&&
.AVIATION /08Z FRI - 06Z SAT/...VFR CONDITIONS THROUGH THE PERIOD.
THE EXCEPTIONS: MVFR-IFR IN THE MOHAWK VALLEY DUE TO LAKE EFFECT
SNOW SHOWERS WHICH WILL LIFT NORTHWARD THIS AFTERNOON AND FALL APART
THIS EVENING. AND MVFR IN THE SOUTHERN GREEN MOUNTAINS DUE TO
UPSLOPE SNOW SHOWERS WHICH WILL END THIS EVENING. WESTERLY WINDS
WILL BE BRISK AGAIN TODAY WITH GUST UP TO 30 KNOTS WITH THE WINDS
SUBSIDING THIS EVENING.
&&
.HYDROLOGY...RIVERS ARE WELL BELOW NORMAL FLOWS WITH CONSIDERABLE
AMOUNTS OF ICE IN THE CHANNELS. COLD WEATHER WILL BE THE RULE INTO
THE EARLY NEXT WEEK...THEN TEMPERATURES ARE EXPECTED TO MODERATE TO
SEASONAL LEVELS BY LATE IN THE WEEK.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND CHILL ADVISORY UNTIL 11 AM EST FRIDAY FOR MAZ001.
NY...WIND CHILL ADVISORY UNTIL 11 AM EST FRIDAY FOR NYZ032-033-
038>040-042-047-048-051-058-063-082.
LAKE EFFECT SNOW WARNING UNTIL 6 PM EST FRIDAY FOR NYZ038.
LAKE EFFECT SNOW ADVISORY UNTIL 12 PM EST FRIDAY FOR NYZ032.
VT...WIND CHILL ADVISORY UNTIL 11 AM EST FRIDAY FOR VTZ013-014.
&&
SYNOPSIS...WASULA
SHORT TERM...WASULA
LONG TERM...WASULA
AVIATION...IAA
HYDROLOGY...IAAHazardous weather outlook, Feb 15, 10:09 PM EST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1009 PM EST THU FEB 15 2007
NYZ032-161200-
NORTHERN HERKIMER-
1009 PM EST THU FEB 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER COUNTY OF
EAST CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
A LAKE EFFECT SNOW ADVISORY IS IN EFFECT. ALSO...A WIND CHILL
ADVISORY IS IN EFFECT. PLEASE REFER TO OUR WINTER WEATHER
STATEMENT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...LATE FRIDAY THROUGH WEDNESDAY.
THE LAKE EFFECT ADVISORY AND WIND CHILL ADVISORY REMAINS IN
EFFECT THROUGH MIDDAY FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WHILE FORMAL SKYWARN ACTIVATION IS NOT REQUESTED...PLEASE REPORT
ANY NEW SNOWFALL OF 2 INCHES OR MORE TO THE NATIONAL WEATHER
SERVICE VIA NYSPIN...INTERNET OR NYSPIN.
MAZ001-NYZ033-039-040-042-047-048-051-058-063-082-VTZ013-014-
161200-
NORTHERN BERKSHIRE-HAMILTON-SOUTHERN FULTON-MONTGOMERY-
NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-
WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-
WESTERN WINDHAM-
1009 PM EST THU FEB 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
A WIND CHILL ADVISORY IS IN EFFECT OVERNIGHT INTO EARLY FRIDAY.
PLEASE REFER TO OUR WINTER WEATHER STATEMENT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...LATE FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS NOT REQUESTED AT THIS TIME.
CTZ001-013-MAZ025-NYZ041-043-049-050-052>054-059>061-064>066-083-
084-VTZ015-161200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
NORTHERN SARATOGA-NORTHERN WASHINGTON-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-EASTERN WINDHAM-
1009 PM EST THU FEB 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
NYZ038-161200-
SOUTHERN HERKIMER-
1009 PM EST THU FEB 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN HERKIMER COUNTY OF
EAST CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
A LAKE EFFECT SNOW WARNING IS IN EFFECT. ALSO...A WIND CHILL
ADVISORY IS IN EFFECT. PLEASE REFER TO OUR WINTER WEATHER
STATEMENT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...LATE FRIDAY THROUGH WEDNESDAY.
THE WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH MIDDAY FRIDAY.
THE LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 600 PM FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WHILE FORMAL SKYWARN ACTIVATION IS NOT REQUESTED...PLEASE REPORT
ANY NEW SNOWFALL OF 2 INCHES OR MORE TO THE NATIONAL WEATHER
SERVICE VIA NYSPIN...INTERNET OR NYSPIN.
Lake-Effect Snow, Southern Herkimer
- When
- February 16, 4:00 AM EST to 3:00 PM EST
- Where
- Southern Herkimer forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.420, -74.962 (the zone’s center; the record gives no point)
Lake Effect snowbands developed across portions of the western Adirondacks during Friday February 16th, before tapering off by Friday evening. |The heaviest, and most persistent snowbands impacted southern Herkimer County, mainly west of Route 28, where up to 10 inches was reported in Frankfort.
- Lake-Effect Snow
- Heavy snow in bands downwind of a large lake as cold air crosses warmer water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kansas, February 16, 200723 events
- Winter Weather in Iowa, February 16 to 17, 200721 events
- High Wind in Montana, February 16, 200776 kt wind · 13 events
- Extreme Cold in Pennsylvania, February 16, 200713 events
- Winter Weather in Illinois, February 16 to 17, 200713 events
- High Wind in South Dakota, February 16, 200761 kt wind · 11 events
- Winter Storm and High Wind in Colorado, February 16 to 17, 200788 kt wind · 10 events
- High Wind and High Surf in Hawaii, February 16 to 22, 200750 kt wind · 10 events
- Extreme Cold in Florida, February 16 to 17, 20079 events
- Astronomical Low Tide in New Jersey, February 16 to 17, 20076 events
- High Wind in Nebraska, February 16, 200763 kt wind · 4 events
- Astronomical Low Tide in New Jersey, February 16 to 17, 20074 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14340.